MAUDE Adverse Event Report: EDWARDS LIFESCIENCES RETROGRADE CARDIOPLEGIA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES RETROGRADE CARDIOPLEGIA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RC014IT
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by our edwards lifesciences japanese affiliate, during incoming inspection by the warehouse in japan, the retrograde cardioplegia cannula had a hole in the package.There was no patient involved.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the reported event is pending additional investigation and historical record review.A supplemental report will be submitted in a timely manner once the full investigation has been completed.Evaluation of the images received was performed.Per the evaluation, two images were reviewed.Report of hole in the packaging of a retrograde cardioplegia cannula was confirmed.The first image shows a close-up of the hole in the packaging which most likely appears to have compromised the integrity of the device.The second image shows a full view of the retrograde pouch with the alleged hole visible at the bottom left edge.The model and lot number were able to be confirmed through the image as well.No other visual inconsistencies were noted.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: corrected data: corrected sections e2, e3.H11: additional manufacturer narrative: updated section b4 (date of this report) updated section d9 (device available for evaluation?) updated sections g3 (date received by manufacturer), g6 (type of report and follow-up number filled out.) updated sections h2 (follow-up type), h3 (device evaluated by manufacturer) updated section h6 - type of investigation; investigation findings; investigation conclusions engineering evaluation summary: the reported complaint was confirmed through product evaluation.Per product evaluation, customer report of 'hole in the package' was confirmed.As received, unopened pouch was observed to have a tear, approximately 0.7 inches on the tyvek lid section near the blue stylet handle.No visible damage was observed from the cannula.Per supplier dhr review it was confirmed that the lot was manufactured according to specification and no nonconformances or deviations were associated this lot.Additionally, incoming inspection records of the pouch lot was also performed and no nonconformances were identified.The supplier has various manufacturing mitigations in place including 100% inspection of the pouches for holes, tears, or breaches, including during final boxing.Based on the information available and evaluation of the returned device, the allegation of damaged packaging was confirmed.Based on the manufacturing mitigations in place by the supplier, it is unlikely that a device pouch with the noted damage would pass the inspections and hence this is not considered to be a manufacturing defect.No similar complaints were identified through a complaint history review.Per the instruction for use (ifu), the device should not be used if package is damaged or open as this may indicate compromised sterility and/or product damage.The pouch most likely was damaged during shipping and/or during storage/handling of the device.An edwards/supplier manufacturing defect has not been confirmed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
RETROGRADE CARDIOPLEGIA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key22465850
Report Number2015691-2025-05593
Device Sequence Number4234885
Product Code DWF
UDI-Device Identifier00690103034240
UDI-Public(01)00690103034240(17)280221(11)250221(10)2025020078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRC014IT
Device Lot Number2025020078
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown